Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 15, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 13, 2012, 3:34 AM MDT for 8 counties in Idaho. It took effect at Jul 13, 2012, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2012, 3:34 AM MDT (09:34 UTC)
- In effect from
- Jul 13, 2012, 2:00 PM MDT
- Expired
- Jul 13, 2012, 9:23 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Lemhi County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 106 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.6 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1042 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3997 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS85 KPIH 130934 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 334 AM MDT FRI JUL 13 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...476 AND 477 BELOW 6500 FEET... IDZ412-413-131045- /O.CAN.KPIH.FW.A.0006.120713T1800Z-120714T0600Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 334 AM MDT FRI JUL 13 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 412 AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE FIRE WEATHER WATCH. * AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * THUNDERSTORMS: EXTENSIVE CLOUD COVER WILL SIGNIFICANTLY IMPACT SURFACE HEATING TODAY AND CONSEQUENTLY REDUCE THE THREAT OF THUNDERSTORM DEVELOPMENT. $$ IDZ411-476-477-132145- /O.UPG.KPIH.FW.A.0006.120713T1800Z-120714T0600Z/ /O.NEW.KPIH.FW.W.0015.120713T2000Z-120714T0500Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 334 AM MDT FRI JUL 13 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...476 AND 477 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6500 FEET...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6500 FEET...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6500 FEET... FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET. * TIMING...WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 MPH WILL BE POSSIBLE WITH SOME STORMS. * PRECIPITATION...NEAR 0.10 INCHES OF MOISTURE CAN BE EXPECTED WITH SOME STORMS. * IMPACTS...NEW FIRE STARTS WILL BE POSSIBLE. GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS ON ESTABLISHED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
437 WWUS85 KPIH 132018 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 218 PM MDT FRI JUL 13 2012 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...476 AND 477 BELOW 6500 FEET... IDZ411-476-477-140500- /O.CON.KPIH.FW.W.0015.000000T0000Z-120714T0500Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 218 PM MDT FRI JUL 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...476 AND 477 BELOW 6500 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6500 FEET...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6500 FEET... FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET. * TIMING...WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 MPH WILL BE POSSIBLE WITH SOME STORMS. * PRECIPITATION...NEAR 0.10 INCHES OF MOISTURE CAN BE EXPECTED WITH SOME STORMS. * IMPACTS...NEW FIRE STARTS WILL BE POSSIBLE. GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS ON ESTABLISHED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
648 WWUS85 KPIH 140323 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 923 PM MDT FRI JUL 13 2012 IDZ411-476-477-140430- /O.CAN.KPIH.FW.W.0015.000000T0000Z-120714T0500Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 923 PM MDT FRI JUL 13 2012 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...476 AND 477 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED FLAG WARNING. NEARLY ALL LIGHTNING HAS ENDED...WITH ONLY SOME ISOLATED LIGHTNING ACTIVITY IN THE LAST HOUR. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 12, 9:12 PM MDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jul 12, 9:12 PM MDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 912 PM MDT THU JUL 12 2012 .UPDATE...CONDITIONS HAVE BECOME MORE STABLE THIS EVENING...INCLUDING THE SOUTHERN BORDER AREA ALTHOUGH HAVE LEFT A SLIGHT CHANCE OF THUNDERSTORMS IN FOR AWHILE THIS EVENING YET. THE 00Z NAM12 IS CONSISTENT WITH MONSOON MOISTURE DEEPENING OVER SOUTHEAST IDAHO FRIDAY WITH THE MAIN PUSH OF MOISTURE SATURDAY. THUNDERSTORMS FRIDAY WILL PRODUCE MORE RAIN THAN TODAY, BUT CONDITIONS ARE STILL DRY AND THE FIRE DANGER IS STILL SIGNIFICANT. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE MOUNTAIN AREAS. RS && .PREV DISCUSSION... /ISSUED 141 PM MDT THU JUL 12 2012/ DISCUSSION...UPPER HIGH OVER THE GREAT BASIN REMAINS IN PLACE THIS AFTERNOON...BUT THE MORE WESTERLY FLOW OVER ID IS KEEPING THE BULK OF THE MONSOON MOISTURE TO THE SOUTH. LIMITED MID LEVEL MOISTURE IS EXPECTED TO PROVIDE FUEL FOR A FEW TSTMS LATER THIS AFTERNOON...BUT MAINLY OVER THE MTNS. AS AN UPPER LOW MOVES INTO THE WA COAST...THE FLOW OVER ID WILL BECOME MORE SOUTHERLY ON FRI. THIS WILL ALLOW MONSOON MOISTURE BACK INTO THE FCST AREA. TSTMS WILL BECOME MORE NUMEROUS FRI AFTERNOON AND EVENING...BUT MAINLY OVER THE MTNS. BY SATURDAY...THE MONSOON FLOW IS MUCH MORE ESTABLISHED. WITH MINOR WAVES IN THE FLOW AROUND THE UPPER HIGH... SHOWERS AND TSTMS WILL BECOME MUCH MORE WIDESPREAD ON SATURDAY. MODEL SOUNDINGS SHOW MORE OF A WET PROFILE...SO MEASURABLE PRECIP WILL BE COMMON. THIS WILL ALSO DROP TEMPS BELOW NORMAL ON SATURDAY. MONSOON MOISTURE IS STILL AVAILABLE ON SUNDAY...BUT NOT QUITE AS MUCH. SHOWERS AND TSTMS WILL NOT BE AS WIDESPREAD AS SATURDAY. ANOTHER UPPER LOW DROPS INTO WESTERN WA/OR ON MONDAY..AND PUSHES MUCH OF THE MONSOON MOISTURE TO THE EAST. THIS WILL LIMIT TSTMS MAINLY TO THE MTNS. THE UPPER LOW REMAINS ANCHORED THRU WED... WITH MAINLY MTN TSTMS THRU THURSDAY. TEMPS RETURN TO NORMAL READINGS NEXT WEEK. HEDGES AVIATION...EXPECT VFR CONDITIONS THROUGH PERIOD...BUT SMOKE FROM AREA WILDFIRES MAY DRIFT OVER THE TERMINALS. INCREASING CLOUDS ARE EXPECTED OVERNIGHT AS MONSOONAL MOISTURE SURGES NORTHWARD. THUNDERSTORMS SHOULD REMAIN CONFINED TO THE SOUTHERN HIGHLANDS TODAY...AND MAY APPROACH BYI AND PIH LATE THIS AFTERNOON...BUT WILL SEE GREATER CHANCES OF CONVECTION TOMORROW AFTERNOON. HINSBERGER FIRE WEATHER...RED FLAG WARNING WILL CONTINUE THROUGH MIDNIGHT TONIGHT OVER THE SOUTHERN HIGHLANDS DUE TO LIGHTNING POTENTIAL. AN UPPER TROUGH WILL DEEPEN ALONG THE PACIFIC COAST TOMORROW DRAWING MONSOONAL MOISTURE INTO THE AREA AND MAY SEE SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON AND EVENING. HAVE THUS ISSUED A FIRE WEATHER WATCH FOR THE SOUTHERN AND EASTERN HIGHLANDS...UPPER SNAKE HIGHLANDS AND CENTRAL MOUNTAINS. A WETTER WEATHER PATTERN IS EXPECTED ON SATURDAY...THOUGH THE COOLER TEMPS/CLOUD COVER SHOULD KEEP CONVECTION SUPPRESSED FOR THE MOST PART. MODELS ARE GENERALLY DEPICTING A RELATIVELY WET WEATHER PATTERN THROUGH MONDAY...THEN DRIER WEATHER SHOULD MOVE INTO THE AREA. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING BELOW 6000 FEET FOR THE IDZ412-413-476-477. &&
Hazardous weather outlook, Jul 12, 3:38 AM MDT, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 338 AM MDT THU JUL 12 2012 IDZ017>025-031-032-130945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 338 AM MDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY OVER THE SOUTHERN HIGHLANDS. THESE STORMS MAY PRODUCT BRIEF HEAVY RAIN AND GUSTY WINDS. ABOVE NORMAL TEMPERATURES ARE EXPECTED AGAIN TODAY WITH HIGHS APPROACHING 100 DEGREES IN THE SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST MONDAY AS A STRONG SURGE OF MONSOON MOISTURE REMAINS OVER EAST IDAHO. STORMS ARE EXPECTED TO PRODUCE BRIEF HEAVY RAIN AND GUSTY OUTFLOW WINDS ON FRIDAY AND WILL TRANSITION TO HEAVIER RAIN AMOUNTS AND THE POTENTIAL FOR HAIL OVER THE WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.